Forgotten Source of Heparin as a Cause of Worsening Platelet Count in a Pre-Existing Heparin Induced Thrombocytopenia

AUTHORS

TH Muzaffar 1 , *

1 1500 Palerme, Apt. 206, Brossard, Quebec, J4W 3M6, t_muzaffar1@hotmail.com, Canada

How to Cite: Muzaffar T. Forgotten Source of Heparin as a Cause of Worsening Platelet Count in a Pre-Existing Heparin Induced Thrombocytopenia, Iran Red Crescent Med J. Online ahead of Print ; 10(4):335-337.

ARTICLE INFORMATION

Iranian Red Crescent Medical Journal: 10 (4); 335-337
Article Type: Case Report
Received: July 3, 2008
Accepted: September 7, 2008

Crossmark

CHEKING

READ FULL TEXT
Abstract

Heparin induced thrombocytopenia is a known complication of using heparin. In this case, the patient developed deep vein thrombosis while he was in the ICU. Upon administration of heparin, he developed thrombocytopenia. After stopping heparin and using alternative anticoagulation, there was no improvement in the platelet count, however. Eventually, there was another source of heparin that could contribute to the worsening of platelet function.

Keywords

Heparin Platelet count Thrombocytopenia

© 0, Author(s). This is an open-access article distributed under the terms of the Creative Commons Attribution-NonCommercial 4.0 International License (http://creativecommons.org/licenses/by-nc/4.0/) which permits copy and redistribute the material just in noncommercial usages, provided the original work is properly cited.

Full Text

Full text is available in PDF

COMMENTS

LEAVE A COMMENT HERE: